Ask an expert
Question

21 Jan 2004

Injections at Tentist
Dear Doc,

My previous tentist has told me that I have an over-reaction after injection of the painkiller. After a large amount of painkiller had been injected I started to shake, cry and my heartbeat went up skyhigh. She says there are two different types of injections: one with and one without adrenaline. Is that true and can I ask (in future) for the one without adrenaline?
Thanks for your help
Marion
Answer 461 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Marion, adrenalin is added to the local anaesthetic to make it work better. It makes the blood vessels go into spasm and this prevents the local anaesthetic from being taken away from the place where it was injected. Next time you go to the dentist you can just tell him you had a bad reaction. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9432 votes
No
68% - 19957 votes
Vote